News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Obstetrics

Question: Clomid and ovulation


 tnsvolley - Tue Apr 13, 2010 9:36 am

We have been ttc for a year and I have to take Provera every month to have a period. I have now been on Clomid for 2 months. The first month I was on 50mg on days 3-7, but during the time they told me to try...I used an ovulation predictor kit and it never said I was ovulating and consequently I did not have a period so had to take Provera again for this month...They raised the dosage of the Clomid to 100mg and I again took it on days 3-7, but the ovulation predictor kit said again that I was never ovulating. My husband and I do not have sex very often because he is on anti-depressants and has no sex drive. I have been trying to pinpoint the ovulation to maximize the times that we are having sex. My gynecologist is the one that has prescribed the medication, but he never seems concerned that things are not happening as they should and I am worried. Is it time to go see a fertility doctor? He said monitoring my basal body temp would drive me crazy and advised against it. I don't know any other way to pinpoint ovulation or any way to know if I am actually ovulating. Any suggestions and/or advice is appreciated.
 Debbie Miller, RN - Sun Jun 06, 2010 9:07 pm

User avatar Hello,
I don't know how your doctor can predict your response to basal body temperature monitoring. Considering your low sexual activity rate, it seems like it might not be a problem for you as it might for other women. You can also monitor your cervical mucosa to help determine ovulation times.

Also, has your husband discussed the side effects with his prescribing doctor. Sometimes a change in medication can make a difference. Not all antidepressants have such an effect on sex drive.

If you follow up with the clomid cycles as prescribed, I have known of women who became pregnant two or three months after stopping the clomid. It was as though it got things going and eventually they did ovulate and conceive AFTER stopping the clomid. Just one thought.

There are assisted reproductive technologies that may help but I would probably give it a few months to see if something works for you. I know it is heart-wrenching to try for a long time but I have known of many success stories in those who keep at it. Sometimes it's just not on the timetable they had hoped for.

Best of luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here